Alert archive / Nebraska / Special Weather Statements in 2013

Special Weather Statement, NWS Cheyenne, WY

August 9, 2013Sioux County, Nebraska

NWS Cheyenne, WY issued this special weather statement at Aug 9, 2013, 1:25 PM MDT for Sioux County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 1:25 PM MDT (19:25 UTC)
Expired
Aug 9, 2013, 2:15 PM MDT
In force
50 min
Issued by
NWS Cheyenne, WY

County Sioux County, NE

The radar

The Rapid City radar (KUDX), 164 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 7.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1437 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS85 KCYS 091925
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT FRI AUG 9 2013

NEZ002-095-092015-
DAWES NE-NORTH SIOUX NE-
125 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 215 PM MDT...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FORT ROBINSON CAMPGROUND...OR 32
MILES WEST OF CHADRON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORT ROBINSON CAMPGROUND...
  CRAWFORD...
  FORT ROBINSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4283 10334 4256 10337 4263 10373 4281 10372
TIME...MOT...LOC 1925Z 274DEG 3KT 4271 10360

$$

MSW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:32 AM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 9, 11:32 AM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 AM MDT FRI AUG 9 2013

.UPDATE...
ISSUED AT 922 AM MDT FRI AUG 9 2013

SYNOPTIC PATTERN THIS MORNING IS SIMILAR TO THE PAST SEVERAL DAYS.
A RIDGE ALOFT WILL REMAIN JUST UPSTREAM OF THE CWA. A SHORTWAVE
TROUGH WAS LOCATED FROM NORTHERN UTAH TO WEST CENTRAL COLORADO AT
12Z. THAT FEATURE WILL MOVE SLOWLY NORTHEAST OVER THE CWA THIS
AFTERNOON AND EVENING. THE MID AND UPPER LEVEL MOISTURE HAS
DECREASED SINCE 12Z THURSDAY OVER NORTHERN COLORADO AND EVEN
SOUTHERN WYOMING...WITH PRECIPITABLE WATER VALUES REDUCED.
MEANWHILE...A SHORTHWAVE TROUGH WILL MOVE ACROSS THE NORTHERN
HIGH PLAINS AND MOISTURE IS GREATER OVER THE NORTH PART OF THE
CWA. A SURFACE BOUNDARY REMAINS TO THE WEST OF THE CWA AND A
COLD FRONT EXTENDS ACROSS THE NORTHERN PANHANDLE AND NORTHEAST
WYOMING. THE ATMOSPHERE WILL AGAIN BECOME UNSTABLE FOR THIS
AFTERNOON AND EVENING. THE RESULT WILL BE A SCATTERED COVERAGE
OF THUNDERSTORMS OVER MAINLY THE WEST AND NORTH PARTS OF THE CWA
THIS AFTERNOON AND EVENING. ACTIVITY WILL DEVELOP BY MIDDAY WEST
OF THE LARAMIE RANGE AND THEN MOVE SLOWLY SOUTHEAST. FURTHER
NORTH...THE STORMS WILL DEVELOP IN THE EARLY AFTERNOON AND MOVE
FASTER TO THE SOUTHEAST. ALTHOUGH NO SEVERE WEATHER IS EXPECTED
THROUGH THE EVENING...MANY OF THE STORMS WEST OF THE LARAMIE
RANGE WILL PRODUCE GUSTY WINDS AND SMALL HAIL...WITH THE ADDITION
OF HEAVY RAINFALL OVER THE NORTH PART OF THE CWA. PREVIOUS
FORECAST IN GOOD SHAPE AND MADE MINOR ADJUSTMENTS TO THE FIRST
PERIOD...MAINLY ADDING WIND GUSTS...SMALL HAIL AND HEAVY RAIN WITH
THE THUNDERSTORMS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 404 AM MDT FRI AUG 9 2013

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ON THE WAY TODAY AND
AGAIN TOMORROW. INSTABILITY SHOWERS AND THUNDERSTORMS WILL START
TO POP LATE THIS MORNING AND EARLY AFTERNOON...MAINLY OVER HIGHER
ELEVATIONS BUT THEN SHOULD DEVELOP/MOVE EASTWARD THROUGH THE
AFTERNOON AND EVENING. SEVERE WEATHER THREAT WILL AGAIN BE MUTED
WITH A LACK OF CAPE AND MINIMAL DEEP LAYER SHEAR. HOWEVER...FLASH
FLOOD THREAT WILL BE INCREASED TOWARD THE NORTHERN CWA BORDER IN
THE VICINITY OF A FRONTAL BOUNDARY. SHOWERS AND THUNDERSTORMS
FOCUSED ALONG THIS BOUNDARY IN THE RAPID CITY CWA EARLY THIS
MORNING WERE PRODUCING HEAVY RAIN. TOUGH TO SAY EXACTLY WHERE
THE BOUNDARY WILL SET UP LATER TODAY AND TONIGHT BUT SHORTWAVE
ENERGY IS FORECAST TO MOVE ALONG THIS BOUNDARY THIS EVENING INTO
THE EARLY SATURDAY MORNING HOURS. PWATS COULD PUSH THE 1.5 INCH
MARK ALONG THE BOUNDARY AND WITH WEAK MID LEVEL FLOW. THERE IS
THE POTENTIAL FOR HEAVY RAIN INTO NORTHERN CONVERSE AND NIOBRARA
COUNTIES BUT THE MAIN THREAT FOR HEAVY RAIN APPEARS TO BE JUST
NORTH OF THE CWA.

MODELS HAVE SOME DISAGREEMENT IN THUNDERSTORM COVERAGE SATURDAY
WITH THE GFS DRIER THAN THE NAM. NAM PUSHES ANOTHER SHORTWAVE OVER
THE TOP OF THE UPPER LEVEL RIDGE WHICH WOULD MAKE FOR WIDESPREAD
SHOWERS AND THUNDERSTORMS. TOUGH TO DETERMINE WHICH MIGHT BE RIGHT
GIVEN THE DIFFICULTY FOR THE MODELS TO PICK UP ON THESE SUBTLE
FEATURES. SEVERE THUNDERSTORM THREAT AGAIN MINIMAL SATURDAY
AFTERNOON AND EVENING GIVEN THE WEAK UPPER LEVEL FLOW. PWATS WILL
BE LOWER SATURDAY SUCH THAT THE HEAVY RAIN THREAT WILL BE
RELATIVELY SMALL ALTHOUGH STORMS COULD BE SLOW MOVING.

.LONG TERM...(SUNDAY THROUGH THURSDAY NIGHT)
ISSUED AT 331 AM MDT FRI AUG 9 2013

VERY LITTLE CHANGE TO THE OVERALL LONG WAVE PATTERN ACROSS THE
UNITED STATES THROUGH NEXT WEEK. MODELS INDICATE THE SUBTROPICAL
MOISTURE PLUME REMAINING OVER THE FORECAST AREA AS THE UPPER LEVEL
HIGH OVER TEXAS WILL SLOWLY DRIFT WESTWARD INTO NEW MEXICO BY
WEDNESDAY. UPPER LEVEL RIDGE AXIS WILL REMAIN NEAR THE CNTRL TO
NORTHERN ROCKYS THROUGH THE PERIOD WITH SOME COOLER AIR ENTERING
THE EASTERN PORTION OF THE FORECAST AREA AS A WEAK FRONT STALLS
NEAR THE LARAMIE RANGE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS DUE
TO LLVL INSTABILITY AND AMPLE BOUNDARY LAYER MOISTURE. BELIEVE
COVERAGE WILL BE LIMITED TO ISOLATED OR WIDELY SCATTERED FOR
TSTORMS DUE TO THE LACK OF ANY APPARENT UPPER LEVEL DISTURBANCES
OR SHORTWAVE ACTIVITY. HOWEVER...BY TUESDAY THE SUBTROPICAL JET
PUSHES OVER COLORADO AND SOUTHERN WYOMING WHICH MAY ENHANCE
CONVECTION DURING THE EVENING HOURS. TEMPERATURES WILL BE NEAR OR
SLIGHTLY BELOW NORMAL THROUGH NEXT WEEK WITH HIGHS IN THE UPPER
70S TO UPPER 80S. WINDS ARE EXPECTED TO BE LIGHT WITH LIMITED
0-6 KM SHEAR. SEVERE WEATHER IS NOT EXPECTED TO BE AN ISSUE
THROUGH THE FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING)
ISSUED AT 1132 AM MDT FRI AUG 9 2013

VFR CONDITIONS WILL CONTINUE OVER THE CWA THROUGH EARLY SATURDAY
NIGHT. IFR CEILINGS AND VISIBILITIES IN FOG MAY DEVELOP OVER THE
NORTHERN PANHANDLE LATE SATURDAY NIGHT AND CONTINUE INTO MID MORNING
SUNDAY. THE LOWER CEILINGS AND VISIBILITIES WILL REDEVELOP OVER
MORE OF THE PANHANDLE LATE SUNDAY NIGHT AND CONTINUE THROUGH MID
MORNING MONDAY. A SCATTERED COVERAGE OF SHOWERS AND STORMS WILL
AFFECT THE CWA THROUGH THIS EVENING WITH LESS COVERAGE FOR
SATURDAY AND SUNDAY. BRIEF MVFR CEILINGS AND VISIBILITIES IN RAIN
ALONG WITH GUSTY WINDS WILL ACCOMPANY THE STORMS.

SOUTH TO SOUTHEAST SURFACE WINDS WILL GUST AS HIGH AS 25 KNOTS
THROUGH EARLY SATURDAY MORNING OVER THE PANHANDLE.

&&

.FIRE WEATHER...
ISSUED AT 231 AM MDT FRI AUG 9 2013

MONSOON MOISTURE WILL PRODUCE SCATTERED COVERAGE OF SHOWERS AND
THUNDERSTORMS THROUGH THE WEEKEND. FIRE WEATHER CONCERNS WILL
BE MINIMAL THROUGH THE MID PART OF NEXT WEEK...BUT DRIER BREEZY
CONDITIONS POSSIBLE THEREAFTER.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...WEILAND
SHORT TERM...LIEBL
LONG TERM...TJT
AVIATION...WEILAND
FIRE WEATHER...LIEBL
Hazardous weather outlook, Aug 9, 9:00 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
900 AM MDT FRI AUG 9 2013

WYZ101>119-101115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
900 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF
SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. THE GREATEST COVERAGE
WILL BE ALONG AND WEST OF THE LARAMIE RANGE. THE ACTIVITY WILL MOVE
SLOWLY TO THE SOUTHEAST. THE MAIN THREAT FROM THE THUNDERSTORMS WILL
BE BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND A PERIOD OF HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE THROUGH WEDNESDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
900 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS AND MOVE EAST INTO THE HIGH PLAINS THIS AFTERNOON. THE
STORMS WILL BE MOST WIDESPREAD OVER THE NORTHERN PANHANDLE. THE
STORMS WILL PRODUCE BRIEF WIND GUSTS TO 45 MPH...SMALL HAIL AND
HEAVY RAINFALL...ESPECIALLY IN THE NORTH PART OF THE PANHANDLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY NEXT WEEK.
SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Aug 9, 1:25 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
125 PM MDT FRI AUG 9 2013

NEZ002-095-092015-
DAWES NE-NORTH SIOUX NE-
125 PM MDT FRI AUG 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SIOUX AND WESTERN DAWES
COUNTIES UNTIL 215 PM MDT...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF FORT ROBINSON CAMPGROUND...OR 32
MILES WEST OF CHADRON...MOVING EAST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FORT ROBINSON CAMPGROUND...
  CRAWFORD...
  FORT ROBINSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4283 10334 4256 10337 4263 10373 4281 10372
TIME...MOT...LOC 1925Z 274DEG 3KT 4271 10360

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:22 PM MDTSpecial Weather StatementCYSLaramie38 min
Aug 8, 7:30 PM MDTSpecial Weather StatementCYSNiobrara60 min
Aug 8, 7:54 PM MDTAreal Flood AdvisoryCYSLaramie4 hr
Aug 8, 8:19 PM MDTSpecial Weather StatementCYSNiobrara26 min
Aug 8, 8:44 PM MDTSpecial Weather StatementCYSPlatte61 min
Aug 8, 9:41 PM MDTSpecial Weather StatementCYSGoshen49 min
Aug 9, 2:12 PM MDTSpecial Weather StatementCYSDawes, Sioux48 min

Nearby

Special Weather Statements in Nebraska, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.